If you're looking for someone who knows what they are doing and saying, don't read this response = )
IMHO go back on Prozac. If it was helping, there is no logical reason why you should have stopped taking it or at the very least mention it to the dr who prescribed it. I take meds for cholesterol and what do you think would happen if I just stopped taking it? An anti-depressant is just as important as an anti-cholesterol drug.
This is not aimed at you but often bipolar folks or scitzophrenics (sp?) stop taking their meds because they don't think they need them but they do!!!! Just going off Prozac without talking to a dr or even a pharmacist is .... well, it make me want to give you a slap upside the head but my arms don't reach that far. You know you have friends here, why didn't you come to MH and talk about it. Another slap upside the head for you.
I found xanweaner's method of weaning of Xanax to be really good, effective and it included everybody in the forum - she posted Day X - felt down; Day Y - felt better (that's just an example).
Or maybe you could just get some dillweed, wrap it in newspaper and inhale it while you read the news = )
If it works - do it. If it worked for me, you can bet I'd be taking it right now.
You know I'm only saying this because you're my little buddy and I and some of your other buddies want you to be well and do things "in mino bimajiwiin" - in a good way.
((HUGS AND MAYBE A GROWL))
I honestly don't know if this is Prozac related or not. What DOES appear to be the case is that your medication schedule (or lack if it ) is entirely self-guided, so there may be something similar to that business of taking ALL the antibiotic medicine even if you THINK the problem is long gone. Just a guess.
But that said, you might be able to look back at the onset of the problem and see if you find any "suspects" that could have been a trigger.
And perhaps it would be a good idea to consider some therapy at this point. A psychiatrist might be able to help you figure out where all this is coming from. There is always the possibility that Prozac may be a more-or-less permanent part of what you need to do. Nothing the matter with that. I took Zoloft for a time -don't remember how much, and don't recall I tapered off although I MAY have. I did whatever the shrink said to do. Mostly, I recall the effect it had (it made everyone else act better) and the sense that I kind of "remembered" how to feel good again, like rdijg a bike after years of not riding one.
Bottom line: my rambling isn't getting anyone anywhere here, so why not check in with a psychiatrist for a consult or two NOW, while you have high recall of what's happened. Far as I can tell, it is the only move you have NOT made.
Did you say "AA." That means booze was a factor at one time, so I wonder if you were taking the P while drinking at any time. If so, some of what's happening may be related to the chemistry that occurs with giving up the booze AND the Prozac. Just a thought -and don't start drinking again!
Try the shrink. Really.
Prozac stays in your system fo quite awhile. Some people don't feel withdrawal until several days or even weeks after stopping the med. Generally speaking, any SSRI should never be stopped abruptly. There are nearly always consequences. Ask your doctor if the syptoms are from withdrawal and if they should nearly be over.
You should never stop taking any prescribed medication without guidance from your doctor. He could then also discuss why you feel you don't need it and tell you if it is indeed what was making you feel stable, even tempered, etc., in other words, normal again. That is the goal of all medicines that we are given and too many begin feeling like they used to and for some reason cannot make the leap to the fact that it is the medicine that is causing you to once again feel yourself. Medicine for blood pressure controls it when you take your meds...don't take them and it returns to high again. Unless there is a cure with what you are taking, it is treating an ongoing problem, not curing you. Call your doctor so that he can get you back on a theraputic dose. Not knowing if you need to start with a low dose and work your way up or how to return to the dose you were on last, you need his advice. I promise he won't yell at you or think badly of you for stopping, it happens all of the time. So does the return to what works. And never just stop, some medicines could cause some really dangerous problems and only your doctor can guide you through that. I bet your wife is wondering what you are thinking (if she even knows you quit and that it is not the drug not working any more). Next time let your doctor decide when your meds need adjustment (that's why he gets paid the big bucks). Good luck.
Doesn't sound like stopping the Prozac was a good idea......especially cold turkey!